This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My 17 year old son has been taking Adderall (adderrall) XR for a few months. He takes 30 mg twice a day. It seems that when he is medicated he is very mellow. He hasn't ever been hyperactive but his personality seems to be stifled when medicated. It makes him easy to be around but I worry about the affect on his social life. He has always been very quiet, shy and reclusive but the medication seems to make him even more so. He is involved in extra-curricular sports activities in high school but seems to just stay home when not at events. I worry that his extreme mellowness makes him rather dull to be around. He seems happy though and his grades are very good. We have tried other medications and the Adderall (adderrall) is the one that he likes the best. Maybe I am worrying about nothing.
It seems you may be worrying about nothing if your son is really doing so well and it is his choice to stay home more, and that is productive and meaningful time for him. On the other hand, he may be avoiding the challenge of social relationships with peers and potential girlfriends. It would be best to have an honest conversation with him about these issues, setting it up by your last comment " Maybe I am worrrying about nothing."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.